Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 35, NWS Eureka, CA

April 19, 2010

NWS Eureka, CA issued this small craft advisory at Apr 19, 2010, 2:37 AM PDT. It took effect at Apr 19, 2010, 6:00 AM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2010, 2:37 AM PDT (09:37 UTC)
In effect from
Apr 19, 2010, 6:00 AM PDT
Expired
Apr 19, 2010, 7:00 PM PDT
In force
13 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WHUS76 KEKA 190937
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
237 AM PDT MON APR 19 2010

PZZ450-470-192200-
/O.NEW.KEKA.SC.Y.0035.100419T1300Z-100419T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
237 AM PDT MON APR 19 2010

...SMALL CRAFT ADVISORY FOR WIND IN EFFECT FROM 6 AM THIS MORNING
TO 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WIND...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM
PDT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
992 
WHUS76 KEKA 192129
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
229 PM PDT MON APR 19 2010

PZZ450-470-200530-
/O.EXT.KEKA.SC.Y.0035.000000T0000Z-100420T0200Z/
/O.NEW.KEKA.GL.A.0012.100421T2200Z-100423T2000Z/
/O.NEW.KEKA.SE.A.0012.100421T2200Z-100423T2000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
229 PM PDT MON APR 19 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY
AFTERNOON...
...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY
AFTERNOON. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH FRIDAY AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN
EFFECT UNTIL 7 PM PDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-475-200530-
/O.NEW.KEKA.GL.A.0012.100421T2200Z-100423T2000Z/
/O.NEW.KEKA.SE.A.0012.100421T2200Z-100423T2000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
229 PM PDT MON APR 19 2010

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY
AFTERNOON...
...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY
AFTERNOON. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 9:10 PM PDT, 5 hours 27 minutes earlier.

Area forecast discussion, Apr 18, 9:10 PM PDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
910 PM PDT SUN APR 18 2010

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL BRING RAIN AND HIGH
ELEVATION SNOW MONDAY THROUGH TUESDAY. HIGH PRESSURE WILL BUILD INTO
THE REGION BY MID WEEK WITH WARMER AND DRIER WEATHER EXPECTED INTO
NEXT WEEKEND.

&&

.UPDATE...MADE A FEW MINOR ADJUSTMENTS TO THE SKY GRIDS FOR THE
REMAINDER OF TONIGHT. MARINE STRATUS CONTINUES TO RAPIDLY DEVELOP
OUT AHEAD OF OUR FRONTAL SYSTEM...SO BEEFED UP THE SKY COVER
PARTICULARLY FOR THE MENDO COAST OVERNIGHT. OTHERWISE THE FORECAST
PACKAGE IS IN EXCELLENT SHAPE AND NO FURTHER UPDATES ARE
ANTICIPATED. BURGER

&&

.DISCUSSION...HIGH PRESSURE OVER THE REGION RESULTING IN ANOTHER
PLEASANT DAY ACROSS NW CA TODAY. MID AND HIGH CLOUDS WILL INCREASE
OVERNIGHT AS A LONG WAVE TROUGH MOVES TOWARDS THE REGION. PRECIP
CHANCES WILL INCREASE MON WITH THE BEST CHC OF PRECIP MON NIGHT
THROUGH TUE AFTERNOON WHEN THE TROUGH AXIS FINALLY MOVES ONSHORE.
MODELS CONTINUE TO SHOW MINOR DIFFERENCES IN TIMING BUT TREND
CONTINUES TO BE PRECIP BEGINNING EARLY MON AND SLOWLY SPREAD TO THE
S AND E DURING THE DAY. MAINTAINED MENTION OF TSTMS OVERNIGHT MON
THROUGH TUE AFTERNOON AS THE MAIN COLD CORE LOW AND ASSOCIATED
INSTABILITY CLIP THE SRN HALF OF CWA WITH SCHC FOR TSTMS REMAINS S
OF CAPE MENDOCINO. SHOWERS WILL GRADUALLY DIMINISH TUE NIGHT THROUGH
LATE WED AS THE SYSTEM MOVES FURTHER INLAND. TOTAL QPF FOR THE EVENT
WILL GENERALLY BE 0.75-1.00 INCH WITH LOCALLY HIGHER AMOUNTS IN
FAVORED TERRAIN. SNOW LEVELS WILL BE AROUND 7 KFT WHEN PRECIP STARTS
AND LOWER TO AROUND 4500 FT BY TUE MORNING. ACCUMULATIONS OF A
COUPLE OF INCHES REMAINS POSSIBLE MAINLY ABOVE 4500 FT. SNOW LEVELS
WILL DROP TO 3000 FT BY TUE EVENING AS COLD AIR FILTERS INTO NW CA
IN THE WAKE OF THE TROUGH. HOWEVER...PRECIP WILL DIMINISH THROUGH
THE DAY WE COULD SEE AN INCH OR TWO ACCUMULATION ABOVE 3500 FEET BY
TUES NIGHT. MODELS IN GOOD AGREEMENT IN CUTTING OFF AN UPPER LOW
OVER THE FOUR CORNERS WITH AN UPPER LEVEL RIDGE BUILDING OVER THE
REGION RESULTING IN DRY AND WARM WX FOR THE LATTER HALF OF THE WEEK.
NORTH WINDS WILL INCREASE BY WED AFTERNOON AS HIGH PRESSURE OFFSHORE
COMBINES WITH A THERMAL TROUGH ACROSS THE INTERIOR TO TIGHTEN THE
PGF ACROSS THE REGION. OUTSIDE OF A STRAY SHOWER NEAR THE ORCA
BORDER OVER THE WEEKEND...DRY WX WILL PERSIST THROUGH NEXT WEEKEND.
&&

AVIATION...IFR TO MVFR MARINE STRATUS HAS RAPIDLY DEVELOPED JUST
OFFSHORE...WITH INLAND PENETRATION ALONG THE MENDOCINO COAST AND IN
THE EUREKA AREA. STRATUS SHOULD CONTINUE TO FILL IN OVERNIGHT AND
EVENTUALLY AFFECT THE KCEC AND KACV TERMINALS. BURGER

&&

.MARINE...LIGHT WINDS AND LOW MIXED SEAS WILL PERSIST OVER THE NW
CALIF COASTAL WATERS TONIGHT THROUGH EARLY MONDAY. A WEAK FRONTAL
SYSTEM WILL SHIFT WINDS TO A SOUTHERLY DIRECTION TONIGHT WITH A
SLIGHT INCREASE TO SUB-ADVISORY SPEEDS AS THE FRONT CROSSES THE
WATERS ON MONDAY. A BUILDING NW SWELL ASSOCIATED WITH A LOW IN THE
GULF OF ALASKA WILL MOVE INTO THE WATERS LATE MONDAY INTO TUESDAY
AND PERSIST THROUGH WEDNESDAY. AS THE FRONT PASSES FURTHER
EAST...HIGH PRESSURE WILL BUILD INTO THE PACIFIC NORTHWEST AND THEN
INLAND THROUGH OREGON...AS A THERMAL TROUGH BUILDS ALONG THE
CALIFORNIA COAST. THE RESULTING INCREASE IN SURFACE PRESSURE
GRADIENT WILL BRING BRISK NORTHERLY WINDS TO THE WATERS. GALE FORCE
GUSTS ARE LIKELY OVER THE OUTER WATERS WEDNESDAY INTO
THURSDAY...ESPECIALLY NEAR AND SOUTH OF CAPE MENDOCINO. CMC
&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 18, 4:21 AM PDT, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
421 AM PDT SUN APR 18 2010

CAZ001-003-004-191330-
REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
421 AM PDT SUN APR 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-076-191330-
MENDOCINO COAST-MENDOCINO INTERIOR-
421 AM PDT SUN APR 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. SOME OF THESE STORMS
MAY PRODUCE SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:29 PM PDTGale WatchEKA24 hr
Apr 19, 2:29 PM PDTHazardous Seas WatchEKA24 hr

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.